Alert archive / Maryland / Coastal Flood Advisories in 2011

Coastal Flood Advisory 7, NWS Philadelphia/Mount Holly

March 11, 20114 counties in Maryland

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Mar 11, 2011, 3:25 AM EST for 4 counties in Maryland. It took effect at Mar 11, 2011, 7:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 3:25 AM EST (08:25 UTC)
In effect from
Mar 11, 2011, 7:00 AM EST
Expired
Mar 11, 2011, 10:18 AM EST
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 55 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WHUS41 KPHI 110825
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 AM EST FRI MAR 11 2011

...MODERATE COASTAL FLOODING IS FORECAST NEAR PHILADELPHIA AND
WILMINGTON EARLY THIS MORNING...

.THE PERSISTENT ONSHORE FLOW HAS SET THE STAGE FOR SIGNIFICANT
COASTAL FLOODING ALONG PORTIONS OF UPPER DELAWARE BAY AND THE
ADJOINING PORTION OF THE LOWER DELAWARE RIVER EARLY THIS MORNING.

DEZ001-NJZ016>019-PAZ070-071-111300-
/O.CON.KPHI.CF.W.0001.000000T0000Z-110311T1300Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
325 AM EST FRI MAR 11 2011

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

* COASTAL FLOODING...A 2.5 TO 4.0 FOOT STORM SURGE NEAR THE TIME 
  OF HIGH TIDE WILL RESULT MODERATE COASTAL FLOODING EARLY THIS 
  MORNING. 

* TIMING...HIGH TIDE HAS ALREADY OCCURRED AT REEDY POINT DELAWARE.
  PHILADELPHIA HIGH TIDE IS 530 AM. HIGH TIDE VARIES ABOUT AN
  HOUR EITHER SIDE OF THESE TIMES AT DISTANCES FROM THESE
  PARTICULAR GAGING STATIONS.

* FORECAST HIGHEST TIDE...PHILADELPHIA 9 TO 9.5 FEET MEAN LOWER
  LOW WATER. 

* SAMPLING OF IMPACTS...PHILADELPHIA AREA FLOODING NEAR THE BEN 
  FRANKLIN BRIDGE ALONG DELAWARE AVENUE AT RACE STREET. 
  BURLINGTON TOWNSHIP ALONG TANNERS RUN...FLOODING AT US ROUTE 
  130 BEVERLY ROAD AND DEVLIN AVENUE. 

* IN DELANCO...FLOODING ON THE ACCESS ROAD TO RIVERSIDE BRIDGE. 
  IN CAMDEN...FLOODING OCCURS ALONG THE ADMIRAL WILSON BLVD /US 
  ROUTE 30/ AND BAIRD RIVER ASSOCIATED WITH COOPER RIVER 
  OVERFLOWING. 

* IN WESTVILLE OF GLOUCESTER COUNTY...FLOODING OCCURS ALONG 
  TIMBER AVENUE EDGEWATER AVENUE AND NJ ROUTE 47 AS THE BIG 
  TIMBER RIVER OVERFLOWS ITS BANKS. 

* IN DELAWARE COUNTY...FLOODING OCCURS IN TINICUM TOWNSHIP BETWEEN
  PHILADELPHIA INTERNATIONAL AIRPORT AND ESSINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

&&

$$

MDZ012-015-019-020-111630-
/O.NEW.KPHI.CF.Y.0007.110311T1200Z-110311T1700Z/
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
325 AM EST FRI MAR 11 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
NOON EST TODAY. 

* COASTAL FLOODING...A STORM SURGE OF 2.0 TO 2.5 FEET MAY RESULT
  IN MINOR TIDAL FLOODING ACROSS THE EASTERN SHORE OF CHESAPEAKE
  BAY DURING THE MORNING HIGH TIDE CYCLE.

* TIMING...HIGH TIDE OCCURS BETWEEN 730 AM AND 1130 AM...FROM
  SOUTH TO NORTH. HIGH TIDE OCCURS AT CAMBRIDGE AT 804 AM AND HIGH
  TIDE OCCURS AT TOLCHESTER BEACH AT 1104 AM.

* IMPACTS...LOCATIONS PRONE TO TIDAL FLOODING MAY EXPERIENCE MINOR
  TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
2 follow-up statements
969 
WHUS41 KPHI 111314
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 AM EST FRI MAR 11 2011

...MODERATE COASTAL FLOODING IS FORECAST NEAR PHILADELPHIA AND
WILMINGTON EARLY THIS MORNING...

.THE PERSISTENT ONSHORE FLOW HAS SET THE STAGE FOR SIGNIFICANT
COASTAL FLOODING ALONG PORTIONS OF UPPER DELAWARE BAY AND THE
ADJOINING PORTION OF THE LOWER DELAWARE RIVER EARLY THIS MORNING.

DEZ001-NJZ016>019-PAZ070-071-111415-
/O.EXP.KPHI.CF.W.0001.000000T0000Z-110311T1300Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
814 AM EST FRI MAR 11 2011

...COASTAL FLOOD WARNING HAS EXPIRED...

THE COASTAL FLOOD WARNING IS NO LONGER IN EFFECT. 

HIGH TIDE AT PHILADELPHIA WAS 8.93 FEET ABOVE MLLW AT 4:24 AM EST
THIS MORNING. HIGH TIDE AT REEDY POINT DE WAS 7.7 FEET ABOVE MLLW
AT 2:00 AM EST. THE NEXT HIGH TIDE THIS AFTERNOON SHOULD NOT POSE
A FLOOD THREAT.

$$

MDZ012-015-019-020-111700-
/O.CON.KPHI.CF.Y.0007.000000T0000Z-110311T1700Z/
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
814 AM EST FRI MAR 11 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* COASTAL FLOODING...A STORM SURGE OF 2.0 TO 2.5 FEET MAY RESULT 
  IN MINOR TIDAL FLOODING ACROSS THE EASTERN SHORE OF CHESAPEAKE 
  BAY DURING THE MORNING HIGH TIDE CYCLE. 

* TIMING...HIGH TIDE OCCURS BETWEEN 730 AM AND 1130 AM...FROM 
  SOUTH TO NORTH. HIGH TIDE OCCURS AT CAMBRIDGE AT 804 AM AND 
  HIGH TIDE OCCURS AT TOLCHESTER BEACH AT 1104 AM. 

* IMPACTS...LOCATIONS PRONE TO TIDAL FLOODING MAY EXPERIENCE 
  MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
792 
WHUS41 KPHI 111518
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1018 AM EST FRI MAR 11 2011


MDZ012-015-019-020-111630-
/O.CAN.KPHI.CF.Y.0007.000000T0000Z-110311T1700Z/
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1018 AM EST FRI MAR 11 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 

WATER LEVELS IN THE UPPER CHESAPEAKE BAY ARE BEGINNING TO FALL AND
APPEAR TO BE BELOW EVEN MINOR FLOOD THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Mar 11, 1:48 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 11, 1:48 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 AM EST FRI MAR 11 2011

.SYNOPSIS...
LOW PRESSURE OVER WESTERN PENNSYLVANIA AND ANOTHER OVER VIRGINIA
WILL MOVE NORTHEASTWARD THROUGH TONIGHT AND BRING A COLD FRONT
ACROSS THE AREA TOWARD MORNING. WEAK HIGH PRESSURE WILL CROSS THE
AREA FRIDAY NIGHT INTO SATURDAY. AN ALBERTA CLIPPER LOW PRESSURE
SYSTEM IS THEN FORECAST TO PASS JUST NORTH OF OUR REGION AND BRING
ANOTHER COLD FRONT ACROSS ON SATURDAY. A HIGH PRESSURE SYSTEM
WILL THEN BUILD IN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
EVEN THOUGH THE WIND ADVISORY HAS EXPIRED, WINDS COULD STILL GUST
TO AROUND 40 MPH INTO THE EARLY MORNING HOURS, ESPECIALLY IN THE
VICINITY OF HEAVY RAIN AND POSSIBLE TSTMS. THE GUSTINESS WILL
DIMINISH FROM SW TO NE DURING THE EARLY MORNING HOURS. WE HAVE
ISSUED AN SPS TO COVER THE WIND SITUATION.

STILL HAVE SOME MODERATE TO HEAVY RAIN COMING BEFORE THE FRONT
CROSSES OUR REGION LATER TONIGHT AND BRINGS IN DRIER AIR.

RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE WIDESPREAD ESPECIALLY
FROM THE I-95 CORRIDOR N AND W. WITH ISO 4-4.5 NE PA AND N 1/4 NJ.
THESE AMOUNTS WILL PRODUCE MINOR TO MAJOR FLOODING ON THE
MAJORITY OF OUR WATERWAYS.

THE RAIN WILL BEGIN TO TAPER OFF LATER TONIGHT AND SHOULD END FROM
SOUTH TO NORTH BY DAYBREAK AFTER THE COLD FRONT PASSES THROUGH THE
REGION. HOWEVER, THE FLOODING WILL CONTINUE THROUGH FRIDAY AND
INTO THE WEEKEND ON SOME OF OUR SLOWER REACTING RIVERS AND
STREAMS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
THE RAIN WILL CONTINUE TO WIND DOWN ERLY IN THE PD, WITH MOST OF
THE MDLS IN AGREEMENT THAT ITS OVER EVERYWHERE BY 11/18Z, IF NOT
SOONER. THE REST OF FRIDAY THEN LOOKS DRY WITH TEMPS IN THE 50S.
WEAK HIGH PRESSURE WILL BUILD IN FROM THE SOUTH ON SATURDAY, AS A
WEAK IMPULSE ROTATES THROUGH THE UPR LOW AND BRINGS A CLIPPER TYPE
SYSTEM THROUGH BUT AFFECTS AREAS MAINLY TO OUR N. HIGH PRESSURE
BUILDS MORE STRONGLY IN FOR SUNDAY. TEMPS WILL BE MAINLY IN THE
20S AND 30S SATURDAY NIGHT BUT WILL REBOUND QUITE NICELY INTO THE
50S ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MUCH OF THE FIRST HALF OF THE EXTENDED PERIOD WILL HAVE FAIR WEATHER
ACROSS THE MIDDLE ATLANTIC REGION AS WE WILL BE BETWEEN SYSTEMS. ONE
LOW WILL BE MOVING OFF EASTERN CANADA WHILE A WAVE MOVES ACROSS THE
SOUTHEAST STATES MON AND INTO THE ATLANTIC TUE. A RIDGE BETWEEN THESE
SYSTEMS WILL KEEP BASICALLY DRY WEATHER FOR OUR AREA. TEMPERATURES
WILL BE NEAR NORMAL OR JUST SLIGHTLY BELOW WITH A NRLY FLOW FROM
CANADA PREVAILING EARLY NEXT WEEK. HIGHS MON AND TUE WILL BE IN THE
LOW 40S ACROSS THE NORTH AND MID TO UPPER 40S OVER THE DELMARVA AND
METRO PHILADELPHIA.

A PROGRESSIVE SHORT WAVE WHICH WILL MOVE ALONG THE U.S.-CANADA
BORDER NEXT WEEK WILL ARRIVE OVER OUR AREA WED AND PERSIST INTO THU.
IT WILL BRING THE POSSIBILITY FOR SOME SHOWERS AND MILDER TEMPS. THE
HPC GRAPHICS...WHICH FAVOR THE TIMING OF THE 00Z ECMWF...WAS USED
FOR THE SYSTEM. HIGHS ACROSS THE DELMARVA AND PHILADELPHIA WILL BE
IN THE LOW 50S WED AND UPPER 50S THU...READINGS WILL BE 5 OR SO
DEGREES LESS ACROSS THE NRN AREAS.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF TODAY...CONDS MVFR VARIABLE IFR IN SHOWERS VARYING INTENSITY
FROM LIGHT TO HEAVY. GUSTY ESE WINDS RANGING FROM NEAR 20 KNOTS VCNTY
KRDG KABE TO BETWEEN 33 AND 38 KNOTS ELSEWHERE. INCREASING LLWS
THROUGH THE AFTERNOON BETWEEN 500 AND 2000 FT.

TONIGHT...IFR VARIABLE LIFR BAND OF INTENSE SHOWERS WITH EMBEDDED
THUNDER IS EXPECTED ALONG WITH LLWS OF 55 TO 65 KTS AS 5MB 3 PM SFC
PRES FALLS AHEAD OF LOW PRES MOVING NNE INTO CENTRAL PA SWEEPS ITS
COOL FRONT EAST AND CONCENTRATES RAIN IN A 3-6 HR WIDE BAND AHD OF
THE FRONT. WE MAY NEED TO ADD CB TO THE FCST FOR FOR SOME OF THE
TAF SITES...ESPECIALLY KPHL S AND E IN THE 23Z-04Z TIME FRAME.
SURFACE GUSTS IN THE PHL/ILG SEWD SHOULD BRIEFLY REACH 40 KNOTS.

AFTER 05Z...HEAVY SHOWERS AND LLWS TRANSLATE SLOWLY NEWD OF OUR
TAF SITES AND ABATE BY 09Z LEAVING IFR OR LIFR IN FOG/STRATUS AND
VIRTUALLY NO WIND BY 10Z FRIDAY.

OUTLOOK...
FRIDAY...IFR CONDITIONS IMPROVE TO VFR CIGS BETWEEN 14Z AND 16Z.
SW WIND GUSTS 15 TO 20 KNOTS MIDDAY.

FRIDAY NIGHT AND SATURDAY...VFR CONDITIONS SHOULD CONTINUE (WITH
A BRIEF PERIOD OF MVFR CEILINGS POSSIBLE AT KRDG AND KABE) AHEAD
WHAT SHOULD BE A DRY COLD FRONTAL PASSAGE LATE SATURDAY NIGHT OR
SUNDAY MORNING. SW GUSTS DURING THE MIDDAY HOURS SATURDAY TO 25
KNOTS.

SUNDAY...BEHIND THE FRONT...VFR CONDITIONS SHOULD CONTINUE...WITH
WIND GUSTS TO 25 KNOTS FROM THE WEST AND NORTHWEST..

&&

.MARINE...
WINDS HAVE DROPPED BELOW GALE FORCE ACROSS ALL WATERS WITH THE
PASSAGE OF THE FRONT. SEAS ARE STILL WELL INTO THE SMALL CRAFT
RANGE ON THE OCEAN WATERS...AND ACROSS THE LOWER DELAWARE BAY.
THESE MARINE ZONES HAVE BEEN CONVERTED TO SMALL CRAFT ADVISORIES.
WINDS AND SEAS ARE BELOW SMALL CRAFT LEVELS ACROSS THE UPPER
DELAWARE BAY...AND ALL MARINE HEADLINES HAVE BEEN DROPPED.

WITH THE PASSAGE OF THE FRONT...WIND WILL BECOME SOUTHWEST AND DROP
OFF CONSIDERABLY FOR A TIME FRIDAY MORNING (PERHAPS EVEN BELOW SMALL
CRAFT LEVELS). THIS MAY TEND TO INCREASE AGAIN AS THE GRADIENT TRIES
TO TIGHTEN IN THE AFTERNOON. EVEN IF WINDS DO NOT GET BACK TO SMALL
CRAFT LEVELS FRIDAY...SEAS WILL REMAIN WELL ABOVE 5 FEET ON THE
OCEAN WATERS THROUGHOUT THE DAY...AS THE SWELL SLOWLY SORTS ITSELF
OUT.

THE GRADIENT SHOULD INCREASE FRIDAY NIGHT INTO SATURDAY AHEAD OF THE
NEXT COLD FRONT. GUSTS SHOULD GET INTO THE SMALL CRAFT RANGE DURING
FRIDAY NIGHT AND LAST INTO SATURDAY NIGHT. SEAS MAY HAVE A HARD TIME
GETTING BELOW 5 FEET ON THE OCEAN BEFORE INCREASING AGAIN IN THE
SOUTHWEST FETCH AHEAD OF THE FRONT.

THE PASSAGE OF THE DRY COLD FRONT SHOULD OCCUR EARLY SUNDAY MORNING.
BEHIND THE FRONT...THE GRADIENT AND MIXING IN THE COLD AIR ADVECTION
SHOULD SUPPORT SMALL CRAFT WIND GUSTS...ESPECIALLY ON THE OCEAN
WATERS...FOR MUCH OF SUNDAY. AFTER THE PASSAGE OF THE FRONT...STRONG
HIGH PRESSURE WILL BUILD ACROSS EASTERN CANADA AND RIDGE DOWN THE
COAST...BRINGING SUB ADVISORY CONDITIONS FOR EARLY NEXT WEEK.

&&

.HYDROLOGY...
FLW OUT FOR MOST VULNERABLE AREA THROUGH 430 AM. A NUMBER OF SMALL
STREAMS RAPIDLY APPROACHING BANKFULL FROM FAR N DEL INTO SE PA.
WE'LL EXPAND WARNINGS AND GO WITH MORE SERIOUS MAIN-STEM WARNINGS
AS IT BECOMES OBVIOUS.

RER RAIN NOW AT KABE AND POSSIBLY HEADING FOR ALL TIME MARCH DAILY
RECORD AT KABE...NEEDING JUST 1.7 INCHES BETWEEN NOW AND MIDNIGHT
FOR THE 3 INCH MARK THERE.

AS OF 430 PM...

WALNUTPORT PA UP TO 2.20 INCHES LANDINGVILLE PA 2.01 INCHES. STORM
TOTALS COULD REACH 4 OR 4.5 INCHES THERE AND IN NNJ.

WE ARE MAINLY GOING WITH 2.00 TO 3.00 INCHES ELSEWHERE ACROSS THE
REGION EXCEPT WE EXPECT NEAR 4 INCHES IN PARTS OF NE PA N OF KABE
AND IN N 1/4 NJ ALONG AND N OF INTERSTATE 78. WE'RE LOOKING AT A
SIGNIFICANT FLOOD EVENT...PROBABLY MORE EXTENSIVE THAN THE
FLOODING OF LAST MARCH 2010.

IN PENNSYLVANIA....

LEHIGH BASIN - CAUTION STAGE TO MINOR FLOODING
SCHUYLKILL RIVER BASIN - MINOR FLOODING
SOUTHEAST PA BASINS - MINOR TO MODERATE FLOODING
DELAWARE RIVER BASIN - MINOR TO MODERATE FLOODING
CARBON/MONROE COUNTY BASINS - MINOR TO MODERATE FLOODING

IN NEW JERSEY...

PASSAIC BASIN - MODERATE TO MAJOR FLOODING WITH SOME RECORDS POSSIBLE
RARITAN BASIN - MINOR TO MODERATE FLOODING WITH SOME MAJOR FLOODING
ASSUNPINK BASIN - MINOR TO MODERATE FLOODING
RANCOCAS BASIN - MINOR FLOODING

CREEKS AND RIVERS ARE FORECAST TO CLIMB ABOVE FLOOD STAGE TONIGHT AND
SATURDAY. CRESTS WILL OCCUR ALONG THE LARGE RIVERS SATURDAY INTO
SUNDAY. IN SOME CASES ACROSS THE PASSAIC, FORECAST POINTS WILL
REMAIN IN FLOOD THROUGH THE NEXT RISE AND NOT FALL BELOW FLOOD
STAGE UNTIL NEXT WEEK.

IF YOU LIVE OR WORK IN A FLOODPLAIN WHERE FLOODING COULD OCCUR,
PLEASE USE THE EARLY PART OF TODAY TO FINISH ANY LAST MINUTE
PREPARATIONS.

VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEBSITE FOR
THE LATEST RIVER FORECASTS (IN LOWERCASE)...

HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PHI

FOR INUNDATION MAPPING ALONG PORTIONS OF THE DELAWARE RIVER...

HTTP:/WATER.WEATHER.GOV/AHPS/INUNDATION.PHP

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING POSTED AT 3PM. ODDS FOR REACHING MODERATE
THRESHOLD ARE IN MY OPINION ABOUT 85 PERCENT AT PHL AND 65 PERCENT
AT REEDY POINT. ITS NOT A LOCK SHUT CASE FOR MODERATE BUT TRENDS
ARE FAVORABLE AS SOUTHEAST WINDS CONTINUE PILING WATER UP AT THE
UPPER END OF THE DEL BAY THIS EVENING.

PHILADELPHIA HAD A HIGHER DEPARTURE EARLY THIS MORNING COMPARED TO
REEDY POINT WITH THE STORM TIDE EXCEEDING THE THE MINOR FLOOD
THRESHOLD BY LESS THAN AN INCH 8.22 VS THE FS OF 8.20. REEDY POINT
WAS HALF A FOOT UNDER FS. THIS IS POSSIBLY DUE TO THE NARROWER
CHANNELING AND EASIER FILLING OF THE BASIN NEAR PHL AND ALSO THE
HIGHER THAN NORMAL FLOW OF THE DELAWARE RIVER.

THAT SAID...THIS PLACES PHL IN A PRETTY GOOD POSITION TO REACH
MODERATE COASTAL FLOOD THRESHOLD TOMORROW MORNING.

REEDY POINT THIS AFTERNOON WAS ABOUT .3 UNDER FS AT 230 PM.
PHL AT 512 PM WAS JUST 0.04 ABOVE MINOR THRESHOLD AND BASICALLY
COVERED IN THE WARNING. SHOULD END UP ABOUT .1 OR .15 ABOVE MINOR
THRESHOLD.

THE OVERALL SCENARIO FOR COASTAL FLOODING HAS NOT CHANGED FOR THE
HIGH TIDE CYCLE LATE TONIGHT AND EARLY FRIDAY MORNING. THE GREATEST
THREAT REMAINS ON THE UPPER DELAWARE BAY AND THE DELAWARE
RIVER...WHERE FUNNELING OF GALE FORCE WIND GUSTS COULD PRODUCE
MODERATE TIDAL FLOODING DURING THE EARLY MORNING HIGH TIDE CYCLE.

LOCAL GUIDANCE AND THE MDL STORM SURGE GUIDANCE BOTH SUGGEST TIDE
HEIGHTS APPROACHING MODERATE TIDAL FLOODING AS HIGH TIDE APPROACHES.
HIGH TIDE OCCURS AT REEDY POINT AROUND 230 AM FRIDAY...AND THE HIGH
TIDE OCCURS AT PHILADELPHIA CLOSER TO 530 AM FRIDAY.

TIDES REACHED SOLIDLY INTO THE MINOR RANGE ON THE CHESAPEAKE BAY
DURING THE EVENING HIGH TIDE CYCLE. TOLCHESTER BEACH CAME CLOSE TO
MODERATE TIDAL FLOODING...AS DEPARTURES REACHED NEAR 3.5 FEET
ABOVE PREDICTED. IT IS POSSIBLE THAT MINOR TIDAL FLOODING MAY
OCCUR DURING THE MID TO LATE MORNING HIGH TIDE CYCLE. THIS WILL BE
REVIEWED FOR THE EARLY MORNING FORECAST.

&&

.CLIMATE...
ANOTHER ROBUST SURGE OF MOISTURE FROM THE SOUTHWEST WILL INUNDATE
OUR REGION ONCE AGAIN AND MAY PROVIDE SOME AREAS WITH RECORD OR
NEAR RECORD RAINFALL. IT APPEARS THAT WE WILL HAVE A GREAT CHANCE AT
BREAKING SOME ONE-DAY RAINFALL RECORDS ACROSS SOME OF OUR 8 CLIMATE
SITES. THESE RECORDS ARE FOR MARCH 10 & 11.

MARCH 10 RAINFALL RECORDS:            ALL-TIME 1-DAY MARCH RECORDS:

PHL ->  1.43 (1994)                   PHL -> 2.79 (3/15/1912)
ABE ->  1.25 (1994)                   ABE -> 2.99 (3/11/1952)
ILG ->  1.50 (1902)                   ILG -> 3.21 (3/21/2000)
RDG ->  1.70 (1994)                   RDG -> 3.03 (3/20/1958)
TTN ->  1.40 (1994)                   TTN -> 3.62 (3/25/1876)
ACY ->  1.25 (1994)                   ACY -> 2.69 (3/10/2010)

MARCH 11 RAINFALL RECORDS:

PHL -> 1.69 (1952)
ABE -> 2.99 (1952)
ILG -> 1.43 (1952)
RDG -> 1.30 (1952)
TTN -> 2.19 (1901)
ACY -> 1.10 (1924)

IT APPEARS OUR REAL TIME DATA IS A CLOSE TO FIT TO THE RADAR OHP
AND STP INFORMATION.

PNS POSTED FOR A SAMPLING OF HEAVIEST RAIN AND HIGHEST WIND.

&&

.EQUIPMENT...
KDIX RADAR FAILED AT 401 PM. MAY BE DOWN ALL NIGHT. WE ARE RELYING
ON MULTIPLE NEARBY RADARS INCLUDING TDWR AND NWS 88D/S

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR PAZ054-055-060>062-
     067>071.
     COASTAL FLOOD WARNING UNTIL 8 AM EST THIS MORNING FOR PAZ070-
     071.
NJ...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR NJZ001-007>010-
     012>027.
     COASTAL FLOOD WARNING UNTIL 8 AM EST THIS MORNING FOR
     NJZ016>019.
DE...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR DEZ001>004.
     COASTAL FLOOD WARNING UNTIL 8 AM EST THIS MORNING FOR DEZ001.
MD...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ431.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...O'HARA
AVIATION...DRAG
MARINE...DRAG/HAYES
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...DRAG/HAYES
CLIMATE...DRAG
EQUIPMENT...DRAG
Hazardous weather outlook, Mar 11, 1:45 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 AM EST FRI MAR 11 2011

NJZ001-PAZ054-055-120645-
SUSSEX-CARBON-MONROE-
145 AM EST FRI MAR 11 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ007>010-012-015-PAZ060>062-067>069-120645-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
145 AM EST FRI MAR 11 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ016>019-PAZ070-071-120645-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
145 AM EST FRI MAR 11 2011

...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-120645-
CECIL-
145 AM EST FRI MAR 11 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-120645-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
145 AM EST FRI MAR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-120645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
145 AM EST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-120645-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
145 AM EST FRI MAR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-019-020-120645-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
145 AM EST FRI MAR 11 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE MID TO LATE MORNING
HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-NJZ013-014-020>027-120645-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
145 AM EST FRI MAR 11 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 10, 10:28 PM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EST THU MAR 10 2011

DEZ001>004-NJZ016>027-PAZ070-071-110530-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA
1028 PM EST THU MAR 10 2011

...WIND GUSTS TO 40 MPH CAN BE EXPECTED THROUGH ABOUT MIDNIGHT...

LOOK FOR SOUTH TO SOUTHEAST WINDS TO GUST TO 40 MPH AT TIMES
ACROSS DELAWARE...SOUTHEAST PENNSYLVANIA AND SOUTHERN NEW JERSEY
THROUGH THE LATE EVENING HOURS. THE STRONGEST WIND GUSTS MAY OCCUR
DURING HEAVY RAIN...ESPECIALLY NEAR THE COAST AND ACROSS THE
DELAWARE BAY.

WIND GUSTS THIS STRONG COULD RESULT IN DOWNED TREE LIMBS....WHICH
IN TURN COULD RESULT IN LOCALIZED POWER OUTAGES. IF YOU PLAN TO
TRAVEL THIS EVENING...BE ON THE ALERT FOR DEBRIS IN THE ROAD.

HAYES
Special weather statement, Mar 10, 11:38 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 PM EST THU MAR 10 2011

DEZ001>004-NJZ013>027-PAZ067>071-110700-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA...PHILADELPHIA
1138 PM EST THU MAR 10 2011

...ANOTHER SLUG OF HEAVY RAIN IS MOVING NORTH INTO THE AREA...

AT 1130 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ANOTHER
LARGE AREA OF HEAVY RAIN MOVING THROUGH DELAWARE INTO SOUTHEAST
PENNSYLVANIA AND SOUTHERN NEW JERSEY. LOOK FOR THE AREA OF HEAVY
RAIN TO AFFECT THE REMAINDER OF SOUTHEAST PENNSYLVANIA AND CENTRAL
AND SOUTHERN NEW JERSEY THROUGH 130 AM.

THE ADDITIONAL HEAVY RAIN WILL RESULT IN LOCALIZED STREET FLOODING...
AS WELL AS FLOODING OF LOW LYING AREAS. IF YOU WILL BE TRAVELING
THROUGH THE EARLY MORNING HOURS OF FRIDAY...BE ON THE ALERT FOR
PONDING OF WATER ON ROADS.

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:31 AM ESTRiver Flood WarningPHICecil, Harford65 hr

Nearby

Coastal Flood Advisories in Maryland, 2011Every coastal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.